Providers
Manual
Newsletters
Credentialing
Formulary
Health & Quality
Forms
Events
Practice Guidelines
FAQ
Fraud Waste & Abuse Training


MedTerms
Word of the Day

Toxic shock syndrome: A grave condition occurring predominantly in menstruating women using tampons, toxic shock is characterized by a highly toxic state (with sudden high fever, vomiting, diarrhea, muscle aching) followed by low blood pressure (hypotension) which can lead to shock (and death). There may be a rash resembling sunburn with peeling of skin. The Channing Laboratory in Boston under Dr. Edw. Kass discovered that toxic shock was due to a toxin produced by Staph (Staphylococcus) aureus bacteria growing under conditions with little or no oxygen. The syndrome occurs rarely in women not using tampons and in men.



MedTerms (TM) is the Medical Dictionary of MedicineNet.com.
We Bring Doctors' Knowledge To You
+More
Online Services
OSCR - Online
 Service Center Rep.
Provider Directory

Quick Downloads
Pharmacy Prior
  Auth Forms
Medical Prior
  Auth Form
Precert / Prior
  Auth List
Formulary